Issues... - page 3
by AlexCNA | 2,722 Views | 27 Comments
Okay, so I just need to ***** for a second. Last night my charge nurse gave a double dose of Ketamine and a benadril to a pt. I'm not saying she gave him 2 when he gets one to 2. She gave him twice the dose he was supposed to... Read More
- 3Jul 29, '12 by sunnybabeI'm a PCT and I don't babysit the RN. The RN is responsible for any med errors and I'm responsible for noting any unusual signs and syptoms in the patient. Even if the patient codes, I'm not going to assume that the RN made a med error. I'll save all of that critical thinking for nursing school and being a RN.
- 0Jul 30, '12 by mindyfromcaliQuote from meandmine1984Ya we know already. You don't have to yell.Alexcna is waaaaaaay outta his league.....I agree with anyone on this forum questioning the validity of his post. Where I'm from he wouldn't last two days on a job. NOTE TO ALL CNA'S. DONT ACT LIKE alexCNA! !!!!
- 2Jul 30, '12 by Esme12, BSN, RN Senior ModeratorHas anyone notice the medicine? Why is a patient in LTC getting Ketamine? It is extremely uncommon to have long term Rx po especially in the elderly population. wow ....ketamine.
OP I understand you dilemma and I know you are trying to be a good patient advocate. But, looking at the patients MAR is, technically, a HIPAA violation. Unless you have a need to know that information and it falls withing the scope of of your practice to do your job.....you can't look through a patients record. I understand that you have good intentions but "The road to Hell is paved with good intentions" .
Ketamine has a wide range of effects in humans, including analgesia, anesthesia, hallucinations, elevated blood pressure, and bronchodilation. Ketamine is primarily used for the induction and maintenance of general anesthesia, usually in combination with a sedative. Other uses include sedation in intensive care, analgesia (particularly in emergency medicine), and treatment of bronchospasm
I wish you the best.Last edit by Esme12 on Jul 30, '12
- 3Jul 30, '12 by CT Pixie, ASN, RNQuote from Esme12EsmeHas anyone notice the medicine? Why is a patient in LTC getting Ketamine? It is extremely uncommon to have long term Rx po especially in the elderly population. wow ....ketamine.
I was also wondering about the ketamine. I even posted my questions about giving ketamine in the LTC setting. However due to my computer being all wonky that day, I was having a hard time posting before my system 'dropped' me offline. I just finally gave up and condensed to my two main questions before I lost my connection. But the ketamine did raise a red flag with me. Thats some pretty potent stuff in general let alone to be used in a LTC setting.
- 0Aug 4, '12 by yshell12Quote from AlexCNASounds to me like someone has an issue w/ nurses! Ketamine? Probably would've killed them. Seriously, stop violating HIPPA & stick to your job. Or go get your RN!Okay, so I just need to ***** for a second. Last night my charge nurse gave a double dose of Ketamine and a benadril to a pt. I'm not saying she gave him 2 when he gets one to 2. She gave him twice the dose he was supposed to get. I witnessed all of this because it took place at the nurses station. So, because I don't like calls in the morning asking me what the hell happened and why the pt was over sedated, I reported what happened to the oncoming charge nurse. (And yes, when stuff happens at night and they want to know what is going on they call me; not the charge nurse.) She also had me write down what was given and when so that she could give it to the ADON. Then at 2 I get told that the ADONs response was "Tell him to mind his own business." Now we don't get along real well anyway because of past issues, but I would think that when something like that happens the people in charge would want to know. Ketamine isn't a tylenol or antacid. This is heavy duty stuff. I just don't know what to do anymore. The nurse that I work with has already killed one person and it's been close calls on a few others and every time I tell them the stupid crap she does I get in trouble because of it. She doesn't even get told not to do it again it's just completely ignored. I just don't know what to do anymore.
And just to add to my fun I just found out the ADON will be my charge nurse on Tuesday. ***. Is it to late for my mother to abort me? cause I'm thinking I could convince her.
- 0Aug 4, '12 by SlaveHeartI am wondering two things a) why did the CNA look at a portion of the chart out of their scope of practice and 2) why did they not confront the LPN if they 'knew' a medication error was occuring?
If I were to make an assumption that something wrong was happening to one of my residents I would ask in a non accusing manner why so and so was getting a different dose of such and such med this evening and if there were any s/s I should look out for to notify the LPN about.
So what would the appropriate course of action for a CNA to take if they saw a LPN or Med Tech either give what they believed to be the wrong dose or the wrong med to a resident? (I understand meds are out of the scope of practice but I also feel that if I were to work with certain people over a few years I would get to 'know' what they take and want to inquire if I thought something was out of line) Or is a CNA just supposed to stick to their scope and mandatory reporting only applies to subjects covered by the scope of practice?
ETA: Sorry if I'm getting off topic here but I like to approach all threads with a what would I do mentality and learn from what my peers experience and what the experet CNAs on here have to say